EconPapers    
Economics at your fingertips  
 

Generic consistency of the break-point estimators under specification errors in a multiple-break model

Jushan Bai (), Haiqiang Chen, Terence Tai Leung Chong () and Seraph Xin Wang

Econometrics Journal, 2008, vol. 11, issue 2, 287-307

Abstract: This paper considers the estimation of multiple-structural-break models under specification errors. A common example in economics is that the true model is measured in level, but a linear-log model is estimated. We show that, under specification errors, if there are more than one break points and if a single-break model is estimated, the estimated break point is consistent for one of the true break points. This consistency result applies to models with multiple regressors where some or all of the regressors are misspecified. Another important contribution of this paper is that we have constructed a Sup-Wald test whose limiting distribution is not affected by model misspecification. Using this robust test, we show that the break points can be estimated sequentially one at a time. Simulation evidence and an empirical application are provided. Copyright © 2008 The Author(s). Journal compilation © Royal Economic Society 2008

Date: 2008
References: Add references at CitEc
Citations View citations in EconPapers (16) Track citations by RSS feed

Downloads: (external link)
http://www.blackwell-synergy.com/doi/abs/10.1111/j.1368-423X.2008.00237.x link to full text (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Generic Consistency of the Break-Point Estimators under Specification Errors in a Multiple-Break Model (2004)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:ect:emjrnl:v:11:y:2008:i:2:p:287-307

Ordering information: This journal article can be ordered from
http://www.ectj.org

Access Statistics for this article

Econometrics Journal is currently edited by Richard J. Smith, Oliver Linton, Pierre Perron, Jaap Abbring and Marius Ooms

More articles in Econometrics Journal from Royal Economic Society Contact information at EDIRC.
Series data maintained by Wiley-Blackwell Digital Licensing ().

 
Page updated 2017-06-21
Handle: RePEc:ect:emjrnl:v:11:y:2008:i:2:p:287-307